Does the COVID-19 Vaccine Affect Your Period?

By Sierra Marquina

May 4, 2021

Is there a link between the COVID-19 vaccines and your period? Sisanie shared on-air with Ryan Seacrest and the team some women have noticed that their cycles seem “off” after receiving the vaccine.

While researchers and doctors continue to look into it, one study found that 25% of women who had a COVID-19 infection reported a change in their period pattern (heavier or lighter, longer or shorter). That said, there’s no reason to fret. Most reported their cycles returned to normal in one to two months.

Dr. Danielle Jones, an ObGyn who runs popular healthcare accounts on Instagram and TikTok @mamadoctorjones, also weighed in on the topic.

“This went under-reported in trials … and that's kind of typical for research trials which is unfortunate," Dr. Jones told Seacrest on-air. "I think we will most likely see this as being a side effect. ...We don’t know for sure, but enough reports are being circulated that it will not surprise me, especially because how the lining of the uterus reacts to many things including stress and illness and things like that.”

That said, Dr. Jones and other health experts still recommend getting the COVID vaccine.

Watch back the on-air moment in the video above to learn more and sound off on social @OnAirWithRyan

Chat About Does the COVID-19 Vaccine Affect Your Period?

Advertise With Us

For You

    Music, radio and podcasts, all free. Listen online or download the iHeartRadio App.

    Connect

    © 2021 iHeartMedia, Inc.